Weak Unit Roots
This paper develops the large sample theory for econometric models with time series having roots in proximity of unity. In particular, a special attention is given to the time series with roots outside the n-1-neighborhood of unity, called the weak unit roots. They are the processes with roots approaching to unity as sample size increases, but not too fastly. It is shown that the weak unit root processes yield the standard law of large numbers and central limit theorem-like results, and as a consequence, the usual large sample theory of inference based on normal asymptotics is applicable for models with weak unit root processes. This suggests that we may rely on the conventional statistical theory also for models with roots close to unity, as long as the roots are not too close to unity. In practice, it seems that we may safely use the standard normal theory, unless the roots are very close to one in a metric proportional to the magnitude of sample size. We consider a wide class of models including autoregressions and nonlinear, as well as linear, cointegrated models with weak unit roots.
|Date of creation:||Aug 2003|
|Contact details of provider:|| Postal: MS-22, 6100 South Main, Houston, TX 77005-1892|
Phone: (713) 527-4875
Fax: (713) 285-5278
Web page: http://www.ruf.rice.edu/~econ/papers/index.html
More information through EDIRC
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Joon Y. Park & Peter C. B. Phillips, 1999.
"Nonlinear Regressions with Integrated Time Series,"
Working Paper Series
no6, Institute of Economic Research, Seoul National University.
- Peter C.B. Phillips & Joon Y. Park, 1998.
"Asymptotics for Nonlinear Transformations of Integrated Time Series,"
Cowles Foundation Discussion Papers
1182, Cowles Foundation for Research in Economics, Yale University.
- Park, Joon Y. & Phillips, Peter C.B., 1999. "Asymptotics For Nonlinear Transformations Of Integrated Time Series," Econometric Theory, Cambridge University Press, vol. 15(03), pages 269-298, June.
When requesting a correction, please mention this item's handle: RePEc:ecl:riceco:2003-17. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: ()
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.